banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Kickas Links
·HOME
·Forums Main Index
·Register!
MEDICAL CENTRE
·Medicine Contract
·AS Patient Guidebook
·Pain Map
·Disease Modification
·Ask your doctor
·AS and RA Papers
·AS Acronyms
DIET CENTRE
·London AS Diet
·Molecular Mimicry
·AS Dietary Primer
·AS Food Guide
SUPPORT CENTRE
·In Memorium
·KickAS Stories
·KickAS Banners
·Donations
Forum Stats
13,565 Registered Members
28 Forums
43,728 Topics
518,396 Posts

Most users ever online: 1,568 @ 06/29/16 02:25 PM
Newest Members
RLR20, WeeklyEntangled, Ant_TH, Saigon_Matt, mnm
13565 Registered Users
KickAs Team
Administrator/owner:
John (Dragonslayer)
Administrator:
Melinda (mig)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
- Tim (Dotyisle)
- Chelsea (Kiwi)
- Megan (Megan)
- Wendy (WendyR)
- John (Cheerful)
- Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.
Topic Options
#520069 - 03/03/20 01:36 PM Wife struggling on Anti-TNF
Blackbird Offline
Lurker

Registered: 03/02/20
Posts: 1
Hi All,

New poster posting on behalf of my wife (mid 40s, UK).

My wife was diagnosed three years ago. She is now on her third biologic (Secukinumab) having tried Benapali (18 months success but started to fail and cause sickness ) and Imraldi (again sickness).

She started Secukinumab in October just gone. Every calendar day this year she has been projectile vomiting- usually three to four times per day but often, like yesterday nine times. The rheumatologist and biologic team insist it is not Secukinumab causing this so told her to see her GP and demand she take a fresh look at what could be causing it. The GP ran a urine test and a blood test but nothing more. The GP insists that it is the injections and is basically refusing to do any more.

My concern is that my wife is rapidly losing weight (now 38kg - was 41.5 kg three weeks ago). She sees the rheumy at the end of this month again but I have told my wife not to take another injection.

Has anyone else had episodes of contant sickness whilst on biologics? My wife gets no warning about it - she will be stood talking to me then casually go to the toilet to be sick. Its always after food or drink and is never sick during the night or early morning - its always after eating.

Reading up on projectile vomiting it seems that its the bodies way of getting rid of toxins and Anti-TNF is pretty toxic - but surely the rheumatologist would agree,no?

To top this year off so far, my wife had a bloodshot eye and terrible pain last week. I rang the GP who insisted that I take her to an optician . The optician diagnosed Iritis and panicked - he rang the hospital and got my wife an immediate appointment and told her to drive straight there.

My wife was seen by a young Dr who insisted that the optician was wrong and sent her home. We were glad in a way that it wasnt Iritis.

Symptoms continued to get worse so I made my wife go back yesterday and she was immediately diagnosed with Uveitis and given steroids etc to take.

Is it possible the optician was wrong or is it more likely the Dr last week was? My concern is that the uveitis has caused sight damage due to the long delay in getting steroids.

The poor optician said that it was imperative my wife get steroids immediately and it ends up taking five days!!

Thoughts?

Top
#520072 - 03/05/20 11:42 AM Re: Wife struggling on Anti-TNF [Re: Blackbird]
DragonSlayer Offline
AS Czar

Registered: 09/05/01
Posts: 6118
Loc: Reno or SFLU Philippines
WELCOME, Blackbird!

I'm very sorry Your wife is going through this!

IRITIS, (Acute Anterior Uveitis) must be properly diagnosed by an ophthalmologist using a slit lamp with magnification; an optometrist cannot diagnose this. Iritis can damage the eye and is very dangerous, but in my own experiences, PHOTOPHOBIA and PAIN (hot ice pick through the eye!) are associated with iritis. Eyes are bloodshot, but this can be "pink eye" or conjunctivitis, and other things like episcleritis can cause the bloodshot look. Please check out my "Important AS Resources" link as part of my signature.

I am of the opinion that she has a gastric infection, probably exacerbated by the biologic injection. An infectious disease specialist should be consulted, but basically it would be important to address the potential wasting syndrome right away! I mean this could be as serious as some parasite, so I hope she is treated right away!

It is important to supplement with chelated minerals and specific vitamins including vitD, vitE, Bcomplex, zinc, magnesium, bismuth (Pepto Bismol), and cobalt from vitB12. Chances are these alone will cause the reflex vomiting and for this I recommend trying Manuka honey and then some Swedish Bitters or myrrh. Start slow with low doses and work up to greater amounts. Ginger tea for hydration and digestive stimulation and soothing, also sage tea can be useful.

Eating non-starchy foods including tofu, meats, olives and take EVOliveOil by the teaspoonful at least 10X daily, cooked soft foods for now: Wilted lettuce, thoroughly cooked cucumbers, vegetable juice. Avoid obvious starches--bread, cakes, pasta, potatoes. Some fruits including dried might be taken like raisins, peaches, canned pears, grapefruit, etc. Not too much sugar (beyond the Manuka) because it will feed the bacteria if that's what is causing the bad reaction.

I have used most of the above for a similar situation (I might have had the start of a C. diff overgrowth), but I included colloidal silver, oregano oil, garlic, caprylic acid (coconut oil), and had certain antibiotics I used intermittently.

Another possibility is biliary obstruction or improper delivery of bile to the tract/duodenum. The timing of the vomiting incidents, and the character of the foods (fatty, starchy, dense, hard, soft, etc) can help determine the cause, to some extent.

The thing is: EXPERIMENT and take notes of Your observations for the physician(s) who can help with a real diagnosis and treatment plan.

I hope that she gets the relief she needs--and SOON!

HEALTH,
John
_________________________
Important AS Resources

Professor Ebringer: On Diet and AS;


RED ARROW --> Philippines

Top

Who's Online
1 registered (JubyDuk), 98 Guests and 1 Spider online.
Key: Admin, Global Mod, Mod
Recent Posts
Humira and Canker sores
by JubyDuk
08/07/20 11:38 AM
juvenile idiopathic arthritis Enthesitis-related
by Missalicia
07/31/20 12:21 AM
Gundry - Plant Paradox
by JasonB
07/27/20 09:09 AM
Will Vaccines Flare me?
by tux
07/24/20 07:46 AM
How many of us had / have covid?
by DonCA
07/23/20 03:19 AM
So disheartened and at my wits end Why...
by Alida1
07/14/20 12:54 PM
Last Piece of the Puzzle
by Inanna
07/07/20 07:42 AM
(Views)Popular Topics
"FITNESS" TEAM! - All Physical Activity & Sports 53,697,401
hmmm 2,533,093
Has anyone had Pedicle subtraction Osteotomy ? 2,141,071
What to do about healthcare? Can it be fixed? 1,451,041
User names revisited 1,138,392
A.S and beds, What do you find best? 1,105,029
Medicinal Marijuana 1,056,337
OMG!!!! 1,000,134
No/Low Starch Diet Success Stories 806,915
THE STARCH CONTENT OF FOODS - THE LIST 507,932